Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS La Crosse, WI

June 8, 2021Taylor County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Jun 8, 2021, 6:32 PM CDT for Taylor County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 6:32 PM CDT (23:32 UTC)
Expired
Jun 8, 2021, 7:00 PM CDT
In force
28 min
Issued by
NWS La Crosse, WI

County Taylor County, WI

The radar

The La Crosse radar (KARX), 171 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWUS83 KARX 082332
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
632 PM CDT Tue Jun 8 2021

WIZ017-090000-
Taylor-
632 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAYLOR COUNTY...

At 632 PM CDT, a strong thunderstorm was located 10 miles west of
Westboro, or 17 miles northwest of Medford. The storm is nearly
stationary.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
North Twin Lake, The Mondeaux Flowage and County Roads D And N. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4518 9039 4527 9075 4538 9066 4538 9035
TIME...MOT...LOC 2332Z 019DEG 3KT 4537 9051 

$$

Skow

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 8, 6:30 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 8, 6:30 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
630 PM CDT Tue Jun 8 2021

.SHORT TERM...(Tonight through Thursday)
Issued at 205 PM CDT Tue Jun 8 2021

Frontal boundary/outflow from morning MCS hovering across central
MN/northern WI while Closed low was still pinwheeling across
MO/western IL. These two features will be the focus for
shower/thunderstorm chances remainder of this afternoon into this
evening. Mid-level stretching deformation from that closed low could
swing a few showers/storms in across southern forecast area (south
of I-90) while that boundary up north acts as a focus for some
convection on our northern fringes. Shear is rather weak, so
expecting sub-severe airmass/pulse type storms at this point with
heavy downpours given precipitable water values around 1.5 inches.
Otherwise, another anomalously warm and humid day with temperatures
at 2 pm in the mid-80s to lower 90s. Dew points were hovering in the
60s to near 70.

Expecting any convection to simmer down later this evening with
sunset/loss of surface heating. Look for overnight lows in the mid-
upper 60s.

Heat continues through Thursday with highs again in the mid-
80s/lower 90s. Could see afternoon shower/thunder chances as well
but again expecting these storms to be the airmass/sub-severe type
with localized heavy rainfall.

.LONG TERM...(Friday through Monday)
Issued at 205 PM CDT Tue Jun 8 2021

Some relief from the anomalous heat comes Friday night as a cold
front pushes through the region and upper level pattern transitions
to more of a northwesterly flow through the weekend. Shower/storm
chances continue into Saturday but then drier air moves in with the
northwest flow Sunday through Tuesday. Right now, looks like highs
Friday will be in the mid-80s/lower 90s pre-frontal, cooling into
the upper 70s to mid-80s Saturday through Tuesday along with dew
points drying into the upper 40s to mid 50s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 627 PM CDT Tue Jun 8 2021

Isolated thunderstorms are in the vicinity of KLSE through about
01Z. Will be monitoring radar as the activity is near the 5 nm
boundary to include into the TAF.

Otherwise, VFR conditions are expected with a very small chance of
VCTS Wednesday afternoon...not a high enough chance to include in
the TAFs.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION...Baumgardt
Hazardous weather outlook, Jun 8, 4:25 AM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
425 AM CDT Tue Jun 8 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-091000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
425 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for parts of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Small, mostly afternoon storm chances. Severe weather is not
expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Mostly afternoon storm chances through Saturday. Organized severe
weather is not currently expected.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

In the hours before

Local storm report, Jun 8, 2:31 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
231 PM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HEAVY RAIN       1 S DE SOTO             43.41N 91.19W
06/08/2021  M0.10 INCH       CRAWFORD           WI   PUBLIC

&&
Special weather statement, Jun 8, 4:46 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service La Crosse WI
446 PM CDT Tue Jun 8 2021

WIZ033-034-082200-
Jackson-Trempealeau-
446 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JACKSON AND EAST
CENTRAL TREMPEALEAU COUNTIES...

At 446 PM CDT, a strong thunderstorm was located over Blair, or 8
miles southeast of Whitehall. The storm is nearly stationary.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Blair, Franklin, Taylor, Highway 95 And County D, Beach Corners and
Hegg.

LAT...LON 4439 9124 4430 9105 4416 9114 4424 9135
TIME...MOT...LOC 2146Z 031DEG 4KT 4429 9119

Skow
Special weather statement, Jun 8, 6:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
632 PM CDT Tue Jun 8 2021

WIZ017-090000-
Taylor-
632 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAYLOR COUNTY...

At 632 PM CDT, a strong thunderstorm was located 10 miles west of
Westboro, or 17 miles northwest of Medford. The storm is nearly
stationary.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
North Twin Lake, The Mondeaux Flowage and County Roads D And N.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4518 9039 4527 9075 4538 9066 4538 9035
TIME...MOT...LOC 2332Z 019DEG 3KT 4537 9051

Skow

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:46 PM CDTSpecial Weather StatementARXTrempealeau14 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.